Mississippi, 2011

Damaging Wind in Mississippi, August 12, 2011

August 12, 2011 · NWS MEG · 1 event in 1 county or zone

Typical summer time convection developed across East Arkansas during the afternoon and evening hours of August 12th, 2011. The convection moved southeast into North Mississippi by the late evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Typical summer time convection developed across East Arkansas during the afternoon and evening hours of August 12th, 2011. The convection moved southeast into North Mississippi by the late evening hours. Some of the thunderstorms became severe producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 12, 7:32 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 12, 7:32 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CDT FRI AUG 12 2011

.UPDATE...

LINEAR MCS THAT MADE ITS WAY ACROSS MOST OF MO THIS AFTERNOON HAS
REACHED THE EDGE OF STRONG INSTABILITY AND HAS WEAKENED
CONSIDERABLY...BUT A NEW LINE HAS FORMED ON ITS SOUTHWESTERN FLANK
ACROSS EASTERN ARKANSAS IN THE PAST HOUR. THIS LINE SHOULD
CONTINUE TO ORGANIZE AND TAP INTO VERY UNSTABLE CONDITIONS AS
EVIDENT BY 00Z LZK SOUNDING OF 4230 J/KG. CORFIDI VECTORS SHOW A
SOUTH SOUTHEAST MOVEMENT PERSISTING THROUGH THE EARLY OVERNIGHT ON
THE PERIPHERY OF THE RIDGE...WHICH IS ALSO CLEARLY EVIDENT BY
RECENT RADAR TRENDS.

GIVEN THAT DCAPE IS ON THE ORDER OF ABOUT 1200 J/KG...DAMAGING
WINDS WILL BE THE MAIN THREAT THROUGH AT LEAST THE REMAINDER OF
THE EVENING HOURS ALTHOUGH THE VERY HIGH CAPE AND SOMEWHAT
FAVORABLE MID LEVEL LAPSE RATES MAY ALSO ALLOW FOR EMBEDDED HAIL
CORES WITHIN THE LINE. SO FAR HAVE ONLY GOTTEN GUSTS OF 35-45 KTS...
BUT THE LINE SHOULD CONTINUE TO STRENGTHEN AND POTENTIAL IS
INCREASING OF 50+ KT GUSTS AS AN ORGANIZED COLD POOL DEVELOPS
ACROSS EASTERN AR/SOUTHWEST TN/NORTHWEST MS.

INCREASED POPS ALREADY ACROSS NORTHEAST AR/BOOTHEEL MO...BUT MAY
HAVE TO BRING LIKELIES FURTHER SOUTHEAST INTO MEMPHIS AND
NORTHWEST MS IN THE NEXT HOUR.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT FRI AUG 12 2011/

DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE A MID LEVEL SHORTWAVE TROUGH OVER EASTERN
KANSAS/WESTERN MISSOURI THIS AFTERNOON. THIS HAS RESULTED IN THE
DEVELOPMENT OF TWO CONVECTIVE CLUSTERS...ONE ACROSS CENTRAL
MISSOURI/LAKE OF THE OZARKS AND ANOTHER ACROSS SOUTHEAST KANSAS
AND NORTHEAST OKLAHOMA. MEANWHILE...A QUASI- STATIONARY BOUNDARY
IS SITUATED FROM SOUTHERN MISSISSIPPI BACK THROUGH SOUTHWEST
ARKANSAS AND EASTERN OKLAHOMA. CONVECTIVE CHANCES ALONG WITH THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT AND SATURDAY
ARE THE MAIN CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE.

SHORT TERM MODEL TRENDS ALONG WITH REGIONAL WSR-88D RADAR TRENDS
SUGGEST THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE
ACROSS THE MID SOUTH AS THE QUASI-STATIONARY BOUNDARY BEGINS TO
MOVE NORTH AS A WARM FRONT ACROSS THE LOWER MISSISSIPPI TONIGHT.
AT THIS TIME...THINK BEST TIMING FOR UPSTREAM ACTIVITY TO
PROPAGATE EAST SOUTHEAST INTO THE FORECAST AREA WILL BE
PREDOMINATELY AFTER SUNSET WITH THE BEST PROBABILITIES ESPECIALLY
LATER TONIGHT. LATEST MESOANALYSIS INDICATES MODERATELY STEEP
700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...SURFACE
BASED CAPE VALUES BETWEEN 3000-4000 J/KG ALONG AND WEST OF THE
MISSISSIPPI RIVER AND ACROSS NORTH MISSISSIPPI...LI/S BETWEEN -4
TO -6...AND 0-6 KM BULK SHEAR VALUES AT OR BELOW 20 KTS. SURFACE
BASED INSTABILITY IS EXPECTED TO DIMINISH GREATLY WITH THE LOSS OF
DAYTIME HEATING. HOWEVER...THE POTENTIAL FOR A STRONG TO PERHAPS
SEVERE THUNDERSTORM OR TWO IS STILL POSSIBLE TONIGHT ACROSS AREAS
MAINLY WEST OF THE MISSISSIPPI RIVER WITH DAMAGING WINDS AS THE
PREDOMINANT SEVERE WEATHER THREAT.

A TRAILING COLD FRONT IS EXPECTED TO PUSH THROUGH THE MID SOUTH
SATURDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE
ENTIRE MID SOUTH. BETTER 0-6 KM BULK SHEAR VALUES BETWEEN 25-35
KTS WILL SUPPORT MORE ORGANIZED CONVECTION. SUFFICIENT INSTABILITY
COMBINED WITH AVAILABLE SHEAR MAY RESULT A FEW OF THE
THUNDERSTORMS BECOMING SEVERE ACROSS THE MID SOUTH WITH DAMAGING
WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF SATURDAY NIGHT
INTO SUNDAY AS HIGH PRESSURE BUILDS BACK INTO THE MID SOUTH
THROUGH EARLY NEXT WEEK. 12Z GFS/ECMWF LONG RANGE MODELS INDICATE
THE FRONT WILL GRADUALLY MOVE NORTH BACK INTO PORTIONS OF THE MID
SOUTH ALLOWING FOR THE POTENTIAL FOR MCS DEVELOPMENT TO WORK BACK
INTO THE MID SOUTH FOR NEXT TUESDAY AND BEYOND. HOWEVER...RUN TO
RUN CONTINUITY IS LESS THAN DESIRED AND DECIDED TO KEEP A DRY
FORECAST UNTIL MODELS RESOLVE THE SYNOPTIC PATTERN BETTER IN
SUBSEQUENT RUNS.

CJC

&&

.AVIATION...
00Z TAFS

MAIN FORECAST CONCERN IS BROKEN LINE OF TSRA EXTENDING FROM
WESTERN KY... SOUTHWESTWARD INTO EASTERN OK. THE LINEAR CLUSTER
OVER SOUTHEAST MO HAD DEVELOPED A COLD POOL... WHICH WILL HELP ITS
SOUTHEASTWARD PROPAGATION OVER THE NEXT SEVERAL HOURS. 12Z MODELS
MODELS HAD NOT HANDLED THIS AFTERNOON/S CONVECTIVE TRENDS
PARTICULARLY WELL... BUT THE 18Z NAM APPEARED TO BE MORE ON TRACK.

ORIGINAL THOUGHT WAS THE CONVECTIVE LINE WOULD SPLIT... ONE
SEGMENT HEADED TO THE SOUTHWEST AR... THE OTHER INTO NORTH CENTRAL
TN. HOWEVER... KSGF RADAR WAS SHOWING A MIDLEVEL CIRCULATION OVER
NORTH CENTRAL AR. THIS FEATURE WILL INCREASE THE PROBABILITY OF A
BROKEN LINE VS SCATTERED... AND WILL INCREASE THE CHANCES OF TSRA
AFFECTING THE MEM VICINITY AFTER 02Z. GIVEN THE HIGH CONFIDENCE
OF MEDIUM COVERAGE IN THE CCFP BETWEEN 03Z AND 05Z... HAVE PLACED
A TEMPO IN THE MEM TAF. THIS MARKS A RATHER LARGE DEPARTURE FROM
THE 21Z TAF. WILL CONTINUE TO MONITOR THE SITUATION VERY CLOSELY
LEADING UP TO THE LATE EVENING MEM ARRIVAL PUSH.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  91  73  90 /  30  50  30  10
MKL  70  89  69  87 /  20  50  30  10
JBR  72  88  69  87 /  80  60  30  10
TUP  71  92  72  91 /  10  50  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 12, 2:40 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT FRI AUG 12 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS ARE THE
PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH SATURDAY INTO SATURDAY EVENING AS A COLD FRONT MOVES ACROSS
THE REGION. THE PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY
THUNDERSTORM THAT BECOME SEVERE. STORMS MAY ALSO PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY
EVENING.

In the hours before

Local storm report, Aug 12, 7:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             BLACK ROCK              36.11N 91.11W
08/12/2011  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL AND GUSTY WINDS IN THE TOWN OF
            BLACK ROCK.

&&

RRH
Special weather statement, Aug 12, 7:52 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT FRI AUG 12 2011

ARZ026>028-035-036-130245-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
852 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS OF 40 TO 50 MPH WAS LOCATED FROM 6 MILES EAST OF TRUMANN TO 9
MILES NORTHWEST OF HICKORY RIDGE AT 852 PM CDT...MOVING SOUTHEAST AT
35 MPH.

VERY HEAVY RAIN AND PEA SIZE HAIL WILL OCCUR SEVERAL MINUTES
FOLLOWING THE INITIAL ARRIVAL OF STRONG WINDS.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...EARLE...HARRISBURG...
LEPANTO...MARKED TREE...PARKIN...TRUMANN...TYRONZA...VILLAGE CREEK
STATE PARK AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3527 9104 3574 9105 3577 9093 3577 9054
      3566 9028 3556 9013 3517 9026 3515 9083
      3525 9105
TIME...MOT...LOC 0152Z 319DEG 30KT 3566 9039 3551 9078
          3549 9106
Special weather statement, Aug 12, 8:07 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 PM CDT FRI AUG 12 2011

ARZ026>028-MOZ113-130245-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-
907 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 50 MPH WAS
LOCATED FROM ARBYRD TO 4 MILES SOUTH OF CARAWAY AT 907 PM
CDT...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...
LAKE CITY...LEACHVILLE...LUXORA...MANILA...MONETTE...OSCEOLA...SENATH
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3618 9020 3587 8978 3575 8989 3576 8991
      3574 8995 3568 8995 3553 9007 3577 9053
      3595 9030
TIME...MOT...LOC 0207Z 307DEG 25KT 3604 9023 3589 9020
          3569 9032
Special weather statement, Aug 12, 8:43 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT FRI AUG 12 2011

ARZ027-028-035-036-048-049-MSZ007-130330-
CRITTENDEN AR-CROSS AR-LEE AR-MISSISSIPPI AR-POINSETT AR-
ST. FRANCIS AR-TUNICA MS-
943 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 45 MPH WAS
LOCATED FROM 7 MILES NORTHEAST OF GILMORE TO 3 MILES WEST OF FAIR
OAKS AT 942 PM CDT...MOVING SOUTH AT 20 MPH.

STRONG NORTH WINDS WILL PRECEDE THE ARRIVAL OF HEAVY RAIN BY AS MUCH
AS 30 MINUTES.

PEOPLE IN CRITTENDEN...CROSS...LEE...MISSISSIPPI...POINSETT...ST.
FRANCIS AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
FORREST CITY...HUGHES...MADISON...MARIANNA...PALESTINE...PARKIN...
TYRONZA...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3501 9115 3501 9105 3536 9104 3556 9018
      3504 9027 3504 9029 3502 9031 3497 9029
      3473 9037 3479 9111 3490 9112 3491 9116
      3498 9116
TIME...MOT...LOC 0242Z 344DEG 17KT 3545 9017 3520 9108
Special weather statement, Aug 12, 9:17 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT FRI AUG 12 2011

MSZ001-007-TNZ049-088-130400-
TUNICA MS-DE SOTO MS-SHELBY TN-TIPTON TN-
1017 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS OF 40 TO 45 MPH WAS LOCATED 6
MILES SOUTHWEST OF MEEMAN SHELBY FOREST STATE PARK AT 1017 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN DESOTO...SHELBY...TIPTON AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN...HERNANDO...HORN
LAKE...MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...
MILLINGTON...OLIVE BRANCH...SOUTHAVEN AND T O FULLER STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES CORONEE LAKE...HORN LAKE...LAKE MCKELLAR AND ROBCO
LAKE.

&&

LAT...LON 3475 9035 3488 9030 3492 9024 3497 9027
      3503 9025 3504 9019 3513 9016 3513 9007
      3519 9012 3522 9007 3527 9017 3530 9016
      3531 9011 3538 9007 3541 9012 3548 9010
      3541 9006 3544 9002 3525 8968 3483 8984
TIME...MOT...LOC 0317Z 298DEG 13KT 3525 9010
Special weather statement, Aug 12, 9:34 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 PM CDT FRI AUG 12 2011

ARZ036-MSZ001-007-008-TNZ088-130415-
CRITTENDEN AR-TUNICA MS-TATE MS-DE SOTO MS-SHELBY TN-
1034 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WIND GUSTS OF 45 TO 55 MPH WAS
LOCATED 3 MILES EAST OF SOUTHWEST MEMPHIS AT 1033 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

STRONG OUTFLOW WINDS WILL OCCUR WELL IN ADVANCE OF THE HEAVY RAIN.

PEOPLE IN CRITTENDEN...DESOTO...SHELBY...TATE AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...MIDTOWN MEMPHIS...
OLIVE BRANCH...SENATOBIA...SOUTHAVEN...T O FULLER STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BRANDYWINE LAKE...HORN LAKE...LAKE MCKELLAR AND
ROBCO LAKE.

&&

LAT...LON 3459 8975 3458 9030 3521 9019 3529 8990
TIME...MOT...LOC 0333Z 334DEG 27KT 3505 9002

The radar

The Memphis radar (KNQA), 47 km away, was scanning. The volume nearest the first event began at 03:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
August 12, 9:55 PM CST to 10:00 PM CST
Where
De Soto County, 3.55 mi W of Pleasant Hill to 3.07 mi S of Plum Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.929, -89.942

Straight line winds knocked several trees down in the area southeast of Southaven, near the intersection of Getwell Road and Church Road. One tree fell onto a house causing damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343770.